Aa
A
A
A
Close
ADD / ADHD Community
3.37k Members
965119 tn?1247420171

Vyvant... for ADHD

Ok so i have been on adderal since ive been like 14.. im not 19 and the switche me to vyvant (vivant) how long will it be and how much weight do u think i will loose.. im loking to loose alot of weight like 50-60 pounds... i know how it will fix my adhd lol thats a known fact..  but i heard vyvant helps you loose weight and i know adderal does but i stopped taking it and now im fat... so im looking to get back down to about 130...can you hellp
2 Responses
Avatar universal
My son lost 8 pounds the first month he took these pills.  He takes one 20 mg. Vyvaant pill a day. He was 120 pounds now is 112 exactly a month later.  Pill helps his adhd and he has had NO SIDE EFFECT!!!! That’s is the best part of it all since in the past he has taken lots of different pills and all had bad side effects.  
2 Comments
Update on my son. He is down to 100 pounds now. I feel he’s loosing to much weight now. I little concerned at this point some he’s only 12.  
Yes, weight loss is a very common side effect.  Make sure he has a big, protein filled breakfast.  Lunch, typically is a problem so try things like protein bars, trail mix, etc.   Dinner may have to come later then normal.  The main thing is that when he does get hungry...even late at night let him eat.   Also talk with his doc.   Vyvannse can be dialed down.  Its very possible that during the summer he will not need the same dose.  
   Here is a pretty good article on appetite and adhd medication.
     https://www.additudemag.com/does-adhd-medication-make-every-meal-a-power-struggle/?utm_source=eletter&utm_medium=email&utm_campaign=March

Good luck...and let me know if you need any more information.
189897 tn?1441130118
COMMUNITY LEADER
All stim meds have a appetite suppressant quality.  You should like Vyvanse.  It lasts much longer and is a smoother medication.  You shouldn't notice the ups and downs as much.  Problem with all stim meds is that when you come off them at night you can be very hungry.  That is the time you have to be very careful if you want to lose weight.  It is not a magic pill.  It still is calories in and calories out.  Because you should be less hungry during the day, it should be easier to cut down on snacking.  Get a good healthy high protein breakfast in the morning.  Oh, exercise will help both your adhd and diet!   Well, so would a program like weight watchers.

The main thing is don't expect overnight miracles!  That is not healthy.   Slow and steady.  Don't weigh yourself every day. And, ya, if you follow the above...you should lose a lot of weight.  Just remember, the pill alone can't do as much for you as you and the pill working together.   Hope this helps.  Feel free to repost if you have any questions.  I check this site fairly often.  Best wishes and good luck.  Let us know how it goes!
Have an Answer?
Top Children's Development Answerers
189897 tn?1441130118
San Pedro, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Fearing autism, many parents aren't vaccinating their kids. Can doctors reverse this dangerous trend?
Yummy eats that will keep your child healthy and happy
What to expect in your growing baby
Is the PS3 the new Prozac … or causing ADHD in your kid?
Autism expert Dr. Richard Graff weighs in on the vaccine-autism media scandal.
Could your home be a haven for toxins that can cause ADHD?